MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-080-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a 5.5x80mm supera stent met resistance when attempting to go over the unspecified guide wire.The tip separated during removal as it was noted resistance was met again with the unspecified guide wire.The tip was easily recovered as actual device did not enter the patient's anatomy; however, the unspecified guide wire was in the patient's anatomy during the supera's attempt to go over the guide.Another supera was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional analysis was performed on the returned device.The reported tip detachment was confirmed.The difficulty advancing and difficulty removing were not confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no indication of a lot specific product quality issue.The investigation was unable to determine a cause for the reported difficulties.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11147469
Report Number2024168-2021-00281
Device Sequence Number11635057
Product Code NIP
UDI-Device Identifier08717648226106
UDI-Public08717648226106
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberS-55-080-120-P6
Device Catalogue NumberS-55-080-120-P6
Device Lot Number0051161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/11/2021
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1